U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

why might i get inappropriate fits of euphoria?

1 doctor answer7 doctors weighed in
Dr. Julia Frank
Psychiatry 44 years experience
Inappropriate mood: Sudden bouts of laughter may be a condition called pseudobulbar affect. A neurologist can tell you if that is the case and look for underlying causes. Mood disorders and certain drugs are also associated with euphoria. A psychiatric evaluation can help you figure out what is going on.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 37-year-old member asked:

I have heard people say they feel euphoria when they are high. True?

1 doctor answer3 doctors weighed in
Dr. Alan Ali
Dr. Alan Ali answered
Psychiatry 32 years experience
Euphoria: Exagurated sense of well-being. True.
A 40-year-old member asked:

Do people get euphoria feeling on any of the add meds?

2 doctor answers7 doctors weighed in
Dr. Robert Marvit
Psychiatry 57 years experience
No: This assumes they really have add and are getting proper doses and medication. Some of these meds specifically have no euphoric effect.
A 34-year-old member asked:

Does amantadine bring on euphoria?

1 doctor answer4 doctors weighed in
Dr. Robert Woods
Psychiatry 30 years experience
Possibly: Amantadine is a medication approved to treat the flu and is used as an anti-parkinson agent. There are a number of psychiatric side effects including psychosis, suicidal ideation, depression, anxiety, hallucinations and confusion. With so many psychiatric side effects one might interpret a person becoming euphoric. Recent evidence suggests it is not as effective as previously reported.
CA
A 28-year-old male asked:

What is the definition or description of: euphoria?

2 doctor answers7 doctors weighed in
Dr. Steven Reidbord
Psychiatry 36 years experience
"it's all good": Euphoria generally means a state of great happiness or well-being. In non-medical contexts, it's wonderful to feel euphoric. "peak experiences" involving spirituality, family, or nature can lead to euphoria. However, euphoria may also occur artificially, as a drug effect, or as a result of brain injury or mania. In these cases euphoria may point to the need to treat an underlying disorder.
A 45-year-old member asked:

I have these weird/amazing feelings that something good will happen. What causes this feeling of euphoria?

1 doctor answer4 doctors weighed in
Dr. Steven Reidbord
Psychiatry 36 years experience
A few possibilities: Possibilities include medications or recreational drugs; certain types of seizures; bipolar disorder (manic depression); brain injury or tumor; a personality style that needs to idealize ("always see the bright side"). One issue is time course: lasts a few minutes, weeks, all the time? Best to have an evaluation in person. Start with your primary care doctor, or a mental health professional.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 7, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.